Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 11, NWS Des Moines, IA

June 10, 201026 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jun 10, 2010, 1:13 PM CDT for 26 counties in Iowa. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 1:13 PM CDT (18:13 UTC)
Expired
Jun 10, 2010, 4:00 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
All 26 counties

Audubon County, IA, Boone County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WWUS73 KDMX 101813
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
113 PM CDT THU JUN 10 2010

...GUSTY SOUTHEAST WINDS THIS AFTERNOON...

.

IAZ004>007-015>017-023>027-033>038-044>048-057>059-102100-
/O.NEW.KDMX.WI.Y.0011.100610T1813Z-100610T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
AUDUBON-GUTHRIE-DALLAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL
113 PM CDT THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* SHORT TERM TRENDS...ALTHOUGH THE SHOWERS AND THUNDERSTORMS HAVE
  ENDED...OR WILL BY 200 PM...GUSTY SOUTHEAST WINDS WILL CONTINUE
  THROUGH AROUND 400 PM OVER MUCH OF NORTH CENTRAL AND NORTHWEST
  IOWA. SUSTAINED SPEEDS MAY REACH 30 TO 40 MPH...WITH GUSTS OVER
  55 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OF THIS SPEED MAY ALSO
CAUSE DAMAGE TO SMALL TREES AND BRANCHES.

&&

$$

SMALL
1 follow-up statement
278 
WWUS73 KDMX 102102
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT THU JUN 10 2010

IAZ004>007-015>017-023>027-033>038-044>048-057>059-102215-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-100610T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
AUDUBON-GUTHRIE-DALLAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL
402 PM CDT THU JUN 10 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* SHORT TERM TRENDS...GUSTY SOUTHEAST WINDS WILL CONTINUE INTO THE
  LATE AFTERNOON HOURS...BUT SHOULD GENERALLY BE BELOW ADVISORY
  LIMITS. SUSTAINED SPEEDS SHOULD BE 20 TO 30 MPH WITH GUSTS UNDER
  35 MPH.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 6:55 AM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 10, 6:55 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
655 AM CDT THU JUN 10 2010

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
ONGOING CONVECTION IN NEBRASKA IS THE IMMEDIATE CONCERN THIS MORNING
AS IT PRESSES EASTWARD.  THE CONVECTION HAS BEEN RIDING ON NORTH
SIDE OF THE INSTABILITY GRADIENT OVERNIGHT AND CURRENT TRACKING
WOULD PUT IT IN THE STATE BY MID MORNING.  WILL INITIALLY SEE SOME
ISOLD/SCT ACTIVITY PRIOR TO THE SYSTEMS ARRIVAL ACRS THE NORTH WITH
MORE WIDESPREAD ACTIVITY INTO THE NORTH AS CONVECTION ARRIVES DURING
THE MORNING.  HAVE CONTINUED THE LIKELY POPS IN THE NORTH THIS
MORNING WITH LOWER POPS TOWARD THE SOUTH. ONLY CONCERN IS THAT THE
STORMS DIVE SOUTHEAST ALONG THE LEADING EDGE OF THE INSTABILITY
GRADIENT WHICH WOULD PULL THE PRECIPITATION FARTHER SOUTH.
OTHERWISE...SOME CLEARING IS EXPECTED IN THE SOUTH BY AFTERNOON WITH
WARMER AIR OVERSPREADING THE STATE.  CONCERN IS THAT TEMPS WILL BUMP
UP QUICKLY GIVEN THE THERMAL RIDGE HEADING TOWARD THE STATE AND ANY
RESIDUAL CLOUDS.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
LITTLE CHANGES TO THE THE MID RANGE...BUT LATEST MODEL RUNS SHOWING
WETTER TREND TO THE LONG RANGE THAN PREVIOUS RUNS. STILL HAVE WAA
PATTERN SETTING UP WITH FRONTAL BOUNDARY PUSHING NORTH THROUGH THE
CWA TONIGHT AND JUST IN THE VICINITY OF THE EXTREME NORTHWESTERN CWA
FRIDAY. THEREFORE CONTINUED THE PRECIP CHANCES FOR THE
NORTHERN/NORTHWESTERN CWA TONIGHT INTO FRIDAY...WITH CAP IN PLACE
ACROSS THE REMAINDER OF THE CWA FRIDAY. STILL LOOKS LIKE CONVECTION
TO BREAK OUT TO THE WEST/NORTH LATE FRIDAY...AND EXPECT MCS FROM
EXISTING CONVECTION TO MOVE THROUGH THE CWA FRIDAY NIGHT AS LLJ
INCREASES AND BECOMES ORIENTED INTO THE AREA. DID BUMP UP POPS A BIT
FOR THIS TIME PERIOD...AND BUMPED UP QPF AS WELL WITH AT MUCH AREAS
EXPECTED TO SEE AT LEAST AN AVERAGE OF AROUND A QUARTER INCH TO HALF
AN INCH OR MORE AT THIS TIME.

FORECAST TOWARD SATURDAY INTO EARLY NEXT WEEK A BIT MORE MUDDY...AS
LATEST MODEL SOLUTIONS KIND OF STALLING SFC BOUNDARY ACROSS THE CWA
WITH SOUTHWESTERLY FLOW ALOFT INTO THE WEEKEND THROUGH BEGINNING OF
NEXT WEEK. PREVIOUS RUNS HAD FAIRLY STRONG AREA OF HIGH PRESSURE
SETTLING INTO THE AREA SUNDAY INTO MONDAY. WITH THE 12Z EC/00Z
GFS/00Z EC ALL TRENDING TOWARD THIS WETTER SOLUTION...HAVE BEGUN TO
TREND GRIDS IN THIS DIRECTION BY ADDING IN SOME SLIGHT CHANCE POPS
FOR SUNDAY NIGHT INTO MONDAY. APPEARS MAY HAVE ENOUGH WEAK RIDGING
ACROSS THE AREA TO STILL KEEP SOME DRY AREAS FOR SUNDAY ALONG WITH
ONLY AN ISOLATED THUNDER MENTION AS INSTABILITY MOVES FURTHER SOUTH.
AS FOR TEMPERATURES...STILL LOOKS HOT FOR FRIDAY WITH CAP IN
PLACE...AND A LARGER GRADIENT ACROSS THE CWA SATURDAY WITH THE
WARMER TEMPS TO THE SOUTH...SOUTH OF THE BOUNDARY AND COOLER TEMPS
FURTHER NORTH. KEPT THE TEMPERATURES BY LATE WEEK INTO EARLY NEXT
WEEK SIMILAR TO THE PREVIOUS FORECAST...DUE TO THE UNCERTAINTY IN
THE MODEL SOLUTIONS AT THIS TIME.

&&

.AVIATION...
10/12Z...INCREASING WAA AND THETA-E ADVECTION WILL LEAD TO
CONVECTION THIS MORNING ACRS MUCH OF CENTRAL IOWA.  WIDESPREAD VFR
CONDITIONS WILL GIVE WAY TO SCT AREAS OF MVFR TO IFR CONDITION IN A
CLOSE TO THUNDERSTORMS.  SFC WINDS WILL INCREASE FROM THE SOUTHEAST
DURING THE DAY AS LOW PRESSURE MOVES ACRS THE PLAINS.  AFTER THE
CONVECTION ENDS THIS AFTERNOON...GENERALLY VFR CONDITIONS ARE
EXPECTED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...BEERENDS
AVIATION...COGIL
Hazardous weather outlook, Jun 10, 8:38 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
838 AM CDT THU JUN 10 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
838 AM CDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING...WITH CHANCES FOR
THUNDERSTORMS ALSO LINGERING INTO THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS
MORNING...ESPECIALLY SOUTH OF HIGHWAY 3 AND WEST OF INTERSTATE 35.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP ACROSS THE AREA LATE
TONIGHT. THE SEVERE WEATHER THREAT IS MINIMAL LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE STILL EXPECTED ACROSS A PORTION OF THE AREA
FRIDAY...WITH THUNDERSTORMS BECOMING MORE WIDESPREAD FRIDAY NIGHT.
THERE IS A CHANCE FOR SEVERE WEATHER FRIDAY NIGHT WITH LARGE
HAIL...AND DAMAGING WINDS THE MAIN SEVERE THREATS.

THUNDERSTORMS CHANCES CONTINUE INTERMITTENTLY THROUGH THE WEEKEND
INTO THE MIDDLE OF NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT.

IAZ070>075-081>086-092>097-111100-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
838 AM CDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING. SOME OF THESE STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS WEST OF INTERSTATE
35.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA FRIDAY NIGHT.
THERE IS A CHANCE FOR SEVERE WEATHER FRIDAY NIGHT WITH LARGE
HAIL...AND DAMAGING WINDS THE MAIN SEVERE THREATS.

THUNDERSTORMS CHANCES CONTINUE INTERMITTENTLY THROUGH THE WEEKEND
INTO THE MIDDLE OF NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT.

MJB/BSS

In the hours before

Special weather statement, Jun 10, 8:31 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT THU JUN 10 2010

IAZ033>035-044>046-057-058-070-101545-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC
831 AM CDT THU JUN 10 2010

...STRONG TO SEVERE THUNDERSTORMS ENTERING WESTERN IOWA...

A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI
RIVER INTO IOWA THROUGH MID MORNING. SOME OF THE STRONGER STORMS
MAY PRODUCE 60 MPH WINDS AND UP TO QUARTER SIZED HAIL.

AREAS WEST OF A FORT DODGE...TO JEFFERSON...TO ATLANTIC LINE MAY
SEE THESE STORMS THROUGH 1100 AM...AND IMPACTING THE DENISON AREA
AS EARLY AS 930 AM.

SMALL
Special weather statement, Jun 10, 8:56 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT THU JUN 10 2010

IAZ033>035-044>046-057-058-070-101530-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...
ATLANTIC
856 AM CDT THU JUN 10 2010

...STRONG TO SEVERE THUNDERSTORMS ENTERING WESTERN IOWA...

A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO CROSS THE MISSOURI
RIVER INTO IOWA THROUGH MID MORNING. SOME OF THE STRONGER STORMS MAY
PRODUCE 60 MPH WINDS AND TORRENTIAL RAINS.  VISIBILITIES MAY BE
REDUCED...DROPPING TO A HALF MILE OR LESS DURING THE PERIODS OF
HEAVY RAIN...WITH PONDING WATER ON ROADS AND RAPID RISES IN SMALL
STREAMS AND CREEKS.

AREAS WEST OF A FORT DODGE...TO JEFFERSON...TO ATLANTIC LINE MAY SEE
THESE STORMS BETWEEN 900 AM AND 1100 AM.

SMALL
Special weather statement, Jun 10, 10:56 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1056 AM CDT THU JUN 10 2010

IAZ045-046-057>059-070-071-081-101700-
ADAIR-ADAMS-AUDUBON-CARROLL-CASS-DALLAS-GREENE-GUTHRIE-
1056 AM CDT THU JUN 10 2010

...STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST IOWA TOWARD
MIDDAY...

AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHEASTERN CARROLL
COUNTY TO EXTREME EAST CENTRAL POTTAWATTAMIE COUNTY...MOVING EAST AT
35 MPH.

WINDS GUSTS OF 40 TO 55 MPH MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AMD BRIEF HEAVY DOWNPOURS .ARE POSSIBLE WITH THESE
STORMS.  A WIND GUST TO 52 MPH WAS REPORTED WITH THESE STORMS NEAR
AUDUBON AT 1048 AM.

* THUNDERSTORMS WILL BE NEAR...
  COON RAPIDS BY 1100 AM CDT...
  ATLANTIC BY 1105 AM CDT...
  GRISWOLD BY 1110 AM CDT...
  GUTHRIE CENTER BY 1130 AM CDT...
  PANORA BY 1140 AM CDT...
  PERRY BY 1150 AM CDT...
  GREENFIELD AND WOODWARD BY NOON CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SMALL
Special weather statement, Jun 10, 11:50 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT THU JUN 10 2010

IAZ058>060-071>073-081>083-092-093-101745-
ADAIR-ADAMS-CLARKE-DALLAS-GUTHRIE-MADISON-POLK-RINGGOLD-TAYLOR-UNION-
WARREN-
1150 AM CDT THU JUN 10 2010

...STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHWEST IOWA AT
MIDDAY...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF DES
MOINES TO JUST WEST OF CORNING...MOVING EAST AT 40 MPH.

WINDS TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  RAINFALL RATES MAY
EXCEED AN INCH IN 30 TO 45 MINUTES PRODUCING REDUCED
VISIBILITIES...PONDING WATER ON ROADS...AND RAPID RISES IN SMALL
STREAMS AND CREEKS.  AT 1146 AM...A 51 MPH WIND GUST WAS REPORTED IN
PERRY.

* THUNDERSTORMS WILL BE NEAR...
  CORNING BY 1155 AM CDT...
  ADEL AND EARLHAM BY NOON CDT...
  DE SOTO BY 1205 PM CDT...
  WAUKEE BY 1210 PM CDT...
  LENOX AND CRESTON BY 1215 PM CDT...
  WEST DES MOINES AND CLIVE BY 1220 PM CDT...
  WINDSOR HEIGHTS BY 1225 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 200
PM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SMALL
Special weather statement, Jun 10, 1:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
104 PM CDT THU JUN 10 2010

IAZ004>007-015>017-023>025-033>036-044>047-057-058-102000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER
104 PM CDT THU JUN 10 2010

...GUSTY WINDS EXPECTED BEHIND THUNDERSTORMS...

ALTHOUGH THE SHOWERS AND THUNDERSTORMS HAVE ENDED...OR WILL BY 200
PM...GUSTY SOUTHEAST WINDS WILL CONTINUE THROUGH AROUND 300 PM
OVER MUCH OF NORTH CENTRAL AND NORTHWEST IOWA. SUSTAINED SPEEDS
MAY REACH 30 TO 35 MPH...WITH GUSTS OVER 40 MPH AT TIMES.

SMALL
Local storm report, Jun 10, 1:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
108 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     NON-TSTM WND GST EAGLE GROVE             42.67N 93.90W
06/10/2010  E64 MPH          WRIGHT             IA   MESONET

&&

JJOHNSON

Nearby

Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.